Can anyone give me any info on how to withdraw from xanax? I haven't been on it for very long. I was prescribed it to ease the withdrawal symptoms from percs and oxys. Now im stuck on xanax. I've only been taking it for about three months. I'm up to taking 4mg a day. I wanted to just stop cold turkey... but after reading some other posts stoping cold turkey scares me. If I've only been taking them for less than three months, do u think I will have any major problems, like seizures or whatever else there is?
25 Jul 2007
Hi, with my experience withdrawing from xanax DONT GO COLD TURKEY! I was on double the amount you were on, and went cold turkey. It was the most horrific experience ever. I have been on many medications before and withdrew, but xanax is a nightmare. I ended up in hospital within 24hrs, with chronic chest pain, and the withdrawal took forever. Cramping in the legs & back severely. Since the experience (2yrs ago) I am now suffering severe agoraphobia. Dont do it, best thing is to possibly transfer to valium and slowly lower the dose with that, with a doctors supervision. Even Rohypnol withdrawal was not as bad as xanax. Abrupt withdrawal from xanax can cause seizures and also schitzophrenia.
All the best.
10 Jan 2010
I went thru this and DO NOT stop cold turkey - I almost had a heart attack. Yoiu must taper off and this might be difficult but it is the only way - your Dr. can help with this as I don't know what you are taking but please taper off and you will be fine. Good luck - get off it you don't sound like you need it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
taking xanax 4 to 6 mg a day and sometimes 2 to 4 valium 10mg, i want to get of them badly but am terrified of serious withdrawal i have 25 2 mg ...
1 answer • 31 Aug 2009
Heres the deal, I was prescribed xanax 1 to 2 mg a day. At first I took it randomly maybe twice a week cause it was so strong. After 5 weeks I began ...
1 answer • 11 Mar 2010
I was taking Xanax for about 3 weeks but I am no longer taking it. I have been feeling shakiness and jittery every day since I started taking the ...
2 answers • 23 Sep 2010
... I have had these symptoms for 6 months. All other serious illness has been ruled out. I just realized that's about the time I stopped using ...
1 answer • 12 Feb 2012